Alert archive / Colorado / Flash Flood Warnings in 2023
Flash Flood Warning 72, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Aug 3, 2023, 5:17 PM MDT for Larimer County, Colorado. It was in force for 104 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2023, 5:17 PM MDT (23:17 UTC)
- Expired
- Aug 3, 2023, 7:01 PM MDT
- In force
- 104 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 84 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.3 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
415
WGUS55 KBOU 032317
FFWBOU
COC069-040215-
/O.NEW.KBOU.FF.W.0072.230803T2317Z-230804T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
517 PM MDT Thu Aug 3 2023
The National Weather Service in Denver has issued a
* Flash Flood Warning for...
The Cameron Peak burn scar in...
Southeastern Larimer County in north central Colorado...
* Until 815 PM MDT.
* At 517 PM MDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain over Eastern part of the
Cameron Peak Burn Scar. Between 0.5 and 0.8 inches of rain have
fallen. Additional rainfall amounts of 0.5 to 1.0 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
Excessive rainfall over the warning area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation
and other loose materials.
HAZARD...Flash flooding caused by thunderstorms in and around
the Cameron Peak Burn Scar.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of areas in and around the Cameron Peak Burn
Scar.
* Some locations that will experience flash flooding include...
Masonville.
This includes the following additional locations...
Moondance Way, Stringtown Gulch, Big Bear, Lower Buckhorn on County
Road 27 above Masonville and Storm Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Heavy Rainfall will cause flash flooding of small creeks, streams,
and ditches in the affected part of the Cameron Peak burn area. Rock
slides or debris flows can also be expected across rural roads.
&&
LAT...LON 4057 10532 4052 10537 4046 10539 4044 10537
4044 10534 4042 10526 4044 10519 4048 10520
4057 10521
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
as1 follow-up statement
218
WGUS75 KBOU 040101
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
701 PM MDT Thu Aug 3 2023
COC069-040111-
/O.CAN.KBOU.FF.W.0072.000000T0000Z-230804T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Larimer CO-
701 PM MDT Thu Aug 3 2023
...FLASH FLOOD WARNING FOR THE CAMERON PEAK BURN SCAR IS CANCELLED
FOR SOUTHEASTERN LARIMER COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat.
LAT...LON 4057 10532 4052 10537 4046 10539 4044 10537
4044 10534 4042 10526 4044 10519 4048 10520
4057 10521
$$
asWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:22 PM MDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 3, 2:22 PM MDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 222 PM MDT Thu Aug 3 2023 .SHORT TERM...(This evening through Friday) Issued at 219 PM MDT Thu Aug 3 2023 ...Key Messages... - More scattered showers and thunderstorms expected this afternoon and evening across the region. - Best chance for severe thunderstorms, around 25-30%, is east of Hwy 71 between 5 PM and 8 PM. - Storm motion today is quicker than the past few days but still moisture laden atmosphere will produce some heavy downpours for sure - Downward trend in storm coverage on Friday... Here is the starting lineup for today's events... - Satellite derived PWATs pushing 1-1.3" across the Denver Metro and eastern CO plains, putting us near the 90% percentile for moisture - SBCAPE around 1500-2000 J/kg from Denver eastward - Bulk shear pushing 30-35 knots - Shortwave trough of low pressure nearing from the north-northwest While this is not an all-star team, they are still above average in terms of severe and flooding potential. The one nice thing today is the quicker storm motions helping to decrease the flood potential a tad, however we've taken on a lot of water recently across the plains so we could still see localized issues with the heavier storms today. Enhanced cores this afternoon will primarily move east to northeast across the Denver Metro and the eastern CO plains. As they move eastward, encountering deeper moisture and better shear, they will start to grow upscale into a larger convective complex. This is when they will be their most severe with damaging winds and large hail the main impacts. Still a bit unsure of any trailing storms once the main core(s) move through, though lingering westward outflow boundaries may spark additional showers near the Palmer Divide late evening...confidence is low at this time. Drier air will be pushing in from the north-northwest behind the aforementioned short-wave trough of low pressure. While we won't be completely dry on Friday, I mean we're still tapped into the monsoon wind pattern, we'll see a downward tick in coverage and intensity of the storms during the afternoon and evening hours. With a bit less moisture across the region, a little less cloud cover is expected so we could end up a couple of degrees warmer than on Thursday and keeping us in the mid to upper-80s...what's a few degrees between friends anyway. .LONG TERM...(Friday night through Thursday) Issued at 219 PM MDT Thu Aug 3 2023 A weak upper level ridge prevails over the region Saturday with zonal flow aloft. Model guidance indicates a few pushes of a weak cold front from north to south across Colorado during the day resulting in NNE/NE surface flow. This flow should keep sufficient moisture in place across the eastern plains in the afternoon. MLCAPE builds into the 600-1200 J/kg over the plains/urban corridor with some higher values east of the Palmer Divide. An upper jet positions over CO with the resultant best support for ascent positioned to the south. This will support afternoon scattered showers and thunderstorms over the plains. With optimal shear, a few strong to severe storms will be supported, mainly over the east plains and just east of the Palmer Divide (Lincoln Co.). Sunday, another cold front will bring in another reinforcing push of cooler airmass into the region. The ridge weakens further accompanied by NW flow behind the previous wave. Temperatures aloft cool as a result. Highs will end up being 10-13 degrees cooler than normal with highs in the mid 70s. In addition to the cool airmass, soundings look to be stable which will act to limit convection. With marginal MLCAPE around, can't rule out a few showers or storms. Enhanced winds aloft and frontal passages will result in breezy afternoons, mainly over the high country with gusts to 30 mph. Ensemble guidance shows a signal for drying and warming early next week through the latter part of the week with ridging aloft and zonal flow. Monday remains sufficiently below normal in the low 80s across the plains. There will be enough moisture around to support shower/storm chances as well. Temperatures eventually warm back toward normal in the upper 80s by mid-week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1040 AM MDT Thu Aug 3 2023 Today...VFR. Passing showers and thunderstorms look to develop around 19-20Z and push eastward off the higher terrain. Potential impact timing at our terminals is 20Z-00Z this evening before advancing far enough east. We sped up the timing a bit and removed the VCTS after 00Z, once the TEMPOs conclude. Medium to high confidence. Tonight...VFR. Typical drainage flows for the overnight period with some light and variable winds at times. High confidence. Friday...VFR. Looks to be a downward trend in convective activity across the region as drier and cooler air make its way into the area. Medium to high confidence. && .HYDROLOGY... Issued at 219 PM MDT Thu Aug 3 2023 Limited threat of flash flooding this afternoon/evening and Friday afternoon/evening over the fire burn scars with generally limited moisture/instability and ample storm motions. Main threats will be strong and gusty winds. For the weekend, there is a low threat for flash flooding over the burn areas. There will be sufficient moisture and instability to support afternoon showers and thunderstorms. The threat will be limited due to quicker storm motions. Similar threat for Monday with showers/storms and quicker storm motions. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Heavener LONG TERM...Mensch AVIATION...Heavener HYDROLOGY...Heavener
Hazardous weather outlook, Aug 3, 10:53 AM MDT, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1053 AM MDT Thu Aug 3 2023 COZ030>051-041700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1053 AM MDT Thu Aug 3 2023 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Severe thunderstorms are expected to develop across the northeast plains this afternoon. Scattered storms will first develop over the mountains and near the I-25 Corridor early this afternoon, and then become more widespread and intensify as they move east over the plains. Storms that develop initially along the I-25 Corridor will be capable of producing large hail and isolated damaging wind gusts. However, the threat of large hail and especially more widespread damaging winds will increase as the storms organize and roll east across the plains late this afternoon and early evening. Wind gusts of 60-80 mph will be possible, along with golfball sized hail from the strongest storms. A brief tornado is possible. Storms will also produce very heavy rain, so there is potential for localized flash flooding in areas that see multiple storms or storm mergers. The thunderstorms will end from west to east fairly quickly through the late afternoon and early evening hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Friday and Saturday will have decreased storm coverage. However, a couple stronger or severe storms will still be possible over the northeast plains. There is just a low threat of flash flooding mainly over the burn areas, as storms will generally be weaker in the high country and moving along at a fast pace. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. However, any reports of heavy rainfall, hail, and strong winds will be appreciated.
In the hours before
Special weather statement, Aug 3, 3:23 PM MDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Denver CO
323 PM MDT Thu Aug 3 2023
COZ041-032215-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
323 PM MDT Thu Aug 3 2023
...A strong thunderstorm will impact portions of east central Douglas
and northwestern Elbert Counties through 415 PM MDT...
At 323 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles south of Franktown, or 29 miles south of Denver, moving
northeast at 15 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Castle Rock, Elizabeth, Kiowa, Franktown, Ponderosa Park and The
Pinery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.
&&
LAT...LON 3933 10497 3935 10497 3953 10456 3929 10442
3924 10491
TIME...MOT...LOC 2123Z 245DEG 12KT 3932 10477
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
HIRISLocal storm report, Aug 3, 3:57 PM MDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
357 PM MDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM Hail 4 SW Todd Creek 39.95N 104.93W
08/03/2023 E1.25 inch Adams CO Public
Report from mPING: Half Dollar (1.25 in.).
0333 PM Hail Thornton 39.89N 104.96W
08/03/2023 E1.00 inch Adams CO Public
0341 PM Hail 6 WSW Denver Intl Airpo 39.82N 104.77W
08/03/2023 E1.00 inch Denver CO Public
Hail size ranged from nickel to quarter
size.
0345 PM Hail Thornton 39.89N 104.96W
08/03/2023 M1.00 inch Adams CO Public
0326 PM Hail 4 NE Northglenn 39.95N 104.94W
08/03/2023 E0.75 inch Adams CO Public
Report from mPING: Dime (0.75 in.).
&&Local storm report, Aug 3, 4:42 PM MDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
442 PM MDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM Tstm Wnd Gst Bennett 39.76N 104.42W
08/03/2023 M66 MPH Adams CO Mesonet
&&Special weather statement, Aug 3, 4:45 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Denver CO
445 PM MDT Thu Aug 3 2023
COZ041-046-032330-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
445 PM MDT Thu Aug 3 2023
...A strong thunderstorm will impact portions of north central Elbert
County through 530 PM MDT...
At 445 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Kiowa, or 35 miles west of Limon, moving east at 20
mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Agate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.
&&
LAT...LON 3925 10443 3943 10443 3947 10394 3920 10395
TIME...MOT...LOC 2245Z 270DEG 16KT 3934 10434
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
HIRISSpecial weather statement, Aug 3, 4:46 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Denver CO
446 PM MDT Thu Aug 3 2023
COZ038-032330-
Larimer County Below 6000 Feet/Northwest Weld County CO-
446 PM MDT Thu Aug 3 2023
...A strong thunderstorm will impact portions of northwestern Weld
and eastern Larimer Counties through 530 PM MDT...
At 446 PM MDT, Doppler radar was tracking a strong thunderstorm near
Wellington, or 11 miles north of Fort Collins, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wellington, Pierce and Nunn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern Colorado.
&&
LAT...LON 4064 10515 4080 10516 4089 10464 4062 10460
TIME...MOT...LOC 2246Z 263DEG 19KT 4073 10506
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
HIRISSpecial weather statement, Aug 3, 5:00 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Denver CO
500 PM MDT Thu Aug 3 2023
COZ038-042-032345-
Northeast Weld County CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
500 PM MDT Thu Aug 3 2023
...A strong thunderstorm will impact portions of north central Weld
County through 545 PM MDT...
At 500 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hereford, or 27 miles southeast of Cheyenne, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grover, Pawnee Buttes and Hereford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern Colorado.
&&
LAT...LON 4070 10396 4086 10448 4100 10441 4100 10387
TIME...MOT...LOC 2300Z 289DEG 20KT 4093 10435
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HIRISThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:32 PM MDT | Special Weather Statement | BOU | Teller | 43 min |
| Aug 2, 7:58 PM MDT | Special Weather Statement | BOU | Douglas | 47 min |
| Aug 2, 8:18 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver, Douglas, Elbert, Jefferson | 42 min |
| Aug 2, 8:34 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 41 min |
| Aug 2, 8:56 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver, Elbert, Weld | 28 min |
| Aug 2, 9:32 PM MDT | Special Weather Statement | BOU | Lincoln | 43 min |
| Aug 2, 9:52 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 23 min |
| Aug 2, 10:03 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 27 min |
| Aug 2, 10:13 PM MDT | Special Weather Statement | BOU | Lincoln | 47 min |
| Aug 2, 10:14 PM MDT | Special Weather Statement | BOU | Broomfield | 46 min |
| Aug 2, 10:32 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 43 min |
| Aug 2, 10:55 PM MDT | Special Weather Statement | BOU | Lincoln | 50 min |
| Aug 2, 11:03 PM MDT | Areal Flood Advisory | BOU | Larimer | 21 min |
| Aug 2, 11:24 PM MDT | Flash Flood Warning | BOU | Larimer | 5 hr |
| Aug 2, 11:57 PM MDT | Special Weather Statement | BOU | Washington | 48 min |
| Aug 3, 3:01 PM MDT | Special Weather Statement | BOU | Larimer | 44 min |
| Aug 3, 3:20 PM MDT | Special Weather Statement | BOU | Denver | 40 min |
| Aug 3, 3:23 PM MDT | Special Weather Statement | BOU | Douglas | 52 min |
| Aug 3, 3:34 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 41 min |
| Aug 3, 3:36 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 39 min |
| Aug 3, 3:59 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 46 min |
| Aug 3, 4:02 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 43 min |
| Aug 3, 4:24 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 51 min |
| Aug 3, 4:29 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 46 min |
| Aug 3, 4:45 PM MDT | Special Weather Statement | BOU | Elbert | 45 min |
| Aug 3, 4:46 PM MDT | Special Weather Statement | BOU | Weld | 44 min |
| Aug 3, 4:54 PM MDT | Areal Flood Advisory | BOU | Larimer | 3 hr |
| Aug 3, 4:54 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 51 min |
| Aug 3, 4:57 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 48 min |
| Aug 3, 5:00 PM MDT | Special Weather Statement | BOU | Weld | 45 min |
| Aug 3, 5:11 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 34 min |
| Aug 3, 5:26 PM MDT | Special Weather Statement | BOU | Denver | 49 min |
| Aug 3, 5:40 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 50 min |
| Aug 3, 5:43 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 47 min |
| Aug 3, 5:48 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 42 min |
Nearby
Flash Flood Warnings in Colorado, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.